MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB FEMUR PLATE, LEFT, 9 HOLES, 246 MM; NCB PLATING SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB FEMUR PLATE, LEFT, 9 HOLES, 246 MM; NCB PLATING SYSTEM
Model Number N/A
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received per for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent a revision surgery due to implant fracture.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D10: medical products: unknown screw; catalog#: unknown; lot#: 301904.Ncb, screw, 5.0, 48 mm; catalog#: 02.03150.048; lot#: 2979953.Ncb, screw, 5.0, 50 mm; catalog#: 02.03150.050; lot#: 3015006.Unknown screw; catalog#: unknown; lot#: 4503042612.Ncb, screw, 5.0, 36 mm; catalog#: 02.03150.036; lot#: 3035200.Unknown screw; catalog#: unknown; lot#: 30150530.Ncb, screw, 5.0, 38 mm; catalog#: 02.03150.038; lot#: 2976114.Ncb, screw, 5.0, 24 mm; catalog#: 02.03150.024; lot#: 2974805.Ncb, screw, 5.0, 26 mm; catalog#: 02.03150.026; lot#: 2980925.Ncb, screw, 5.0, 24 mm; catalog#: 02.03150.024; lot#: 2974805.Ncb, femur plate, left, 5 holes, 167 mm; catalog#: 02.03260.105; lot#: 4503409058.Ncb, locking cap; catalog#: 02.03150.300; lot#: 4502887136.Ncb, locking cap; catalog#: 02.03150.300; lot#: 4502887136 ncb, cable button for ncb polyaxial locking plate, 2.5 mm hex drive; catalog#: 47-2232-060-01; lot#: 4503588573.Unknown screw; catalog#: unknown; lot#: 4503409064.Unknown screw; catalog#: unknown; lot#: 4503409068.Ncb, cable button for ncb polyaxial locking plate, 2.5 mm hex drive; catalog#: 47-2232-060-01; lot#: 4503588573 therapy date: feb 4, 2021 additional information was received on feb 23, 2021 this follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer received other source documents for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that the patient received an implant on (b)(6) 2020 and revised on (b)(6) 2021 due to implant fracture.There was no trauma, since the patient was weight bearing.Review of received data: no medical data relevant to the case has been received.Patient data: (b)(6), male, born 1960.Due diligence: no further due diligence required as all required information to support.The conclusion is available or was already requested.Product evaluation: visual examination: the ncb plate some screws, 4 pieces of wire as well as 4 cable button were returned for investigation.The plate is fractured into two parts.The fracture of the plate is located through one of the screw holes.On the fracture surfaces, under certain light conditions, slight beach lines are visible which point to a fatigue fracture.The fracture surfaces show also small polished areas and some scratches, most probably due to contact between the parts after the fracture.Several scratches are visible on the plate.Macroscopically, no defects can be observed that could trigger or contribute to the fracture.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified the following deviations and/or anomalies: ncr(s): 1 part was scrapped as one of the threads was blasted.The ncr and dhr review showed that all released products met the specifications valid at the time of production.Conclusion: it was reported that the patient received an implant on (b)(6) 2020 and revised on (b)(6) 2021 due to implant fracture.There was no trauma, since the patient was weight bearing.The visual examination of the plate indicates a fatigue fracture.Neither x-rays nor other relevant medical documentation was received for investigation.Therefore, changes to the bone or patient factors such as bone quality or adherence to rehabilitation protocol that may have affected the performance of the components cannot be evaluated and remain unknown.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The plate is fractured due to fatigue.Macroscopically, no defects can be observed that could trigger or contribute to the fracture.Fatigue fractures can occur due to a cyclic overloading.Possible contributing factors to the overload could be wrong patient behaviour and / or a not properly healed bone fracture.However, based on the available information and performed investigation, an exact root cause for the plate breakage could not be determined.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
NCB FEMUR PLATE, LEFT, 9 HOLES, 246 MM
Common Device Name
NCB PLATING SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11337394
Report Number0009613350-2021-00077
Device Sequence Number17030354
Product Code HRS
UDI-Device Identifier00889024297401
UDI-Public00889024297401
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042695
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03260.109
Device Lot Number3003426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer02/23/2021
07/14/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/23/2021
07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;